Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 142, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 12, 2005, 4:30 PM CDT for Jackson County, Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2005, 4:30 PM CDT (21:30 UTC)
- Expired
- Aug 12, 2005, 5:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 23 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 4:41 PM CDT | TSTM WND GST 60 | 5 Sw Lees Summit, MO | |
| Aug 12, 4:46 PM CDT | TSTM WND GST 60 | 4 S Lees Summit, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 537 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 122130 SVREAX MOC095-122215- /O.NEW.KEAX.SV.W.0142.050812T2130Z-050812T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 430 PM CDT FRI AUG 12 2005 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 515 PM CDT * AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRANDVIEW...OR 14 MILES SOUTH OF KANSAS CITY...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RAYTOWN BY 435 PM CDT. LEES SUMMIT BY 440 PM CDT. LAKE LOTAWANA BY 455 PM CDT. BLUE SPRINGS BY 505 PM CDT. GRAIN VALLEY BY 515 PM CDT. THE TOWNS OF UNITY VILLAGE AND LAKE TAPAWINGO ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. LAT...LON 3895 9463 3881 9449 3897 9413 3922 9425 $$ SF
2 follow-up statements
000 WWUS53 KEAX 122149 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 448 PM CDT FRI AUG 12 2005 MOC095-122215- /O.CON.KEAX.SV.W.0142.000000T0000Z-050812T2215Z/ JACKSON MO- 448 PM CDT FRI AUG 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR JACKSON COUNTY UNTIL 515 PM CDT... AT 446 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...5 MILES SOUTHWEST OF LEES SUMMIT...OR NEAR THE HIGHWAY 291 AND HIGHWAY 150 INTERCHANGE. THIS STORM WAS LOCATED NEAR LEES SUMMIT...OR 17 MILES NORTH OF HARRISONVILLE...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE LOTAWANA BY 510 PM CDT. GRAIN VALLEY BY 515 PM CDT. THE TOWNS OF UNITY VILLAGE AND LAKE TAPAWINGO ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. LAT...LON 3895 9463 3881 9449 3897 9413 3922 9425 $$ SF
000 WWUS53 KEAX 122221 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 516 PM CDT FRI AUG 12 2005 MOC037-095-122226- /O.CAN.KEAX.SV.W.0143.000000T0000Z-050812T2230Z/ JACKSON MO-CASS MO- 516 PM CDT FRI AUG 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASS AND SOUTHEASTERN JACKSON COUNTIES HAS BEEN CANCELLED... AT 511 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. AT 446 PM...WIND DAMAGE WAS REPORTED 4 MILES SOUTH OF LEES SUMMIT... A BOAT AND TRAILER REPORTED BLOWN OVER. LAT...LON 3884 9448 3873 9441 3883 9410 3898 9413 $$ SF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:05 AM CDT, 12 hours 25 minutes earlier.
Area forecast discussion, Aug 12, 4:05 AM CDT, 12 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 405 AM CDT FRI AUG 12 2005 .DISCUSSION... FORECAST CONCERN CENTERS ON PLACEMENT OF SLOW MOVING COLD FRONT WHICH CURRENTLY EXTENDS FROM WEST CENTRAL KS ACROSS NORTHERN MO AND ITS IMPACT ON WHEN/WHERE TO PLACE RAIN. 00Z NAM APPEARS TO BE THE ODD MODEL OUT AS IT IS SIGNIFICANTLY FURTHER SOUTH THAN THE GFS... CANADIAN AND UKMET. THE LATTER 3 MODELS HANG UP THE BOUNDARY ACROSS CENTRAL MO THROUGH SUNDAY. FOR NOW WILL BLEND THESE LATTER 3 MODELS POSITIONS. WATER VAPOR LOOP SHOWS CONSIDERABLE MID AND HIGH LEVEL MOISTURE CIRCULATING CLOCKWISE FROM OLD MEXICO THROUGH THE SOUTHERN AND CENTRAL ROCKIES AND THE CENTRAL PLAINS/MO. THUS DEEP CONVECTION IS LIKELY WHEN STORMS DO FORM. ISENTROPIC LIFT ON 310K/315K SURFACES COMBINED WITH LOW LEVEL CONVERGENCE WILL ENHANCE CONVECTIVE DEVELOPMENT. ALTHOUGH PRE-FRONTAL CONVECTION WILL OCCUR MOST OF THE HEAVIER AND WIDESPREAD ACTIVITY WILL BE OCCUR ALONG/NORTH OF FRONT AS SHORTWAVES WILL BE PASSING TO THE NORTH. THE SYNOPTIC SET UP LENDS ITSELF TO REPEAT CONVECTION OVER A PROLONGED PERIOD. THE UPPER LEVEL FLOW WILL PARALLEL THE FRONT WHILE A SOUTHERLY LOW LEVEL JET FEEDS THE MOIST/UNSTABLE AIR INTO THE BOUNDARY...LEADING TO TRAIN ECHO CONVECTION. THUS...EVEN THOUGH OUR CWA IS IN A DROUGHT...FLASH FLOODING COULD BECOME A PROBLEM. THE CLAY SOIL HAS BECOME HARD AND BAKED...MAKING IT DIFFICULT TO QUICKLY ABSORB HEAVY RAINFALL OF A SHORT DURATION...THUS LEADING TO MORE RUNOFF. WOULD NOT BE SURPRISED IF A FUTURE SHIFT ISSUES A FLASH FLOOD WATCH. SEVERE THREAT WILL BE LIMITED DUE TO A MORE TROPICAL VERTICAL TEMPERATURE/MOISTURE PROFILE. CANT RULE OUT AN ISOLATED SEVERE STORM THIS AFTERNOON AND EARLY EVENING BUT MAIN EMPHASIS WILL BE ON HEAVY RAIN POTENTIAL. WARM ADVECTION MID CLOUDS COVER THE NORTHERN THIRD OF CWA AND WILL LIKELY PERSIST THROUGHOUT THE DAY. POST FRONTAL CONVECTION SPURRED BY AN MCS WHICH ROLLED OFF THE EASTERN CO PLAINS IS SPREADING EAST AND INTO NORTHWEST MO. HAVE LOWERED HIGH TEMPERATURES ACROSS THE NORTHERN HALF OF CWA TODAY DUE TO THE CLOUDS AND RAIN. HAVE ALSO BUMPED UP POPS TONIGHT THROUGH SUNDAY DUE TO THE PROXIMITY OF THE BOUNDARY. GFS HAS MAJOR CONVECTIVE FEEDBACK ISSUES SO HAVE IGNORED ITS QPF. NONETHELESS...THIS CONVECTIVE FEEDBACK IS STILL USEFUL AS IT HAS PICKED UP ON THE SIGNAL OF A PROLONGED OVER-RUNNING PRECIPITATION EVENT. TIMING OF ANY MCS WHICH ROLLS OFF THE CO FOOTHILLS IS A DIFFICULT TASK AT BEST SO WILL LEAVE THAT TO THE SHORT TERM FORECASTS. NO CHANGES MADE TO FORECAST PAST MONDAY. MJ && .PREV DISCUSSION... 345 PM... WATER VAPOR IMAGERY SHOWS A PRONOUNCED UPPER LEVEL SHORTWAVE DIVING INTO ALBERTA THIS AFTERNOON. THIS WAVE IS TRACKING DOWN THE BACK SIDE OF THE REX BLOCK THAT HAS BEEN ANCHORED OVER THE GULF OF ALASKA THE LAST SEVERAL DAYS. DECREASING HEIGHTS OVER THE UPPER MIDWEST WILL ALLOW A COLD FRONT IN SOUTHERN NEBRASKA TO DIP INTO KANSAS AND NORTHERN MISSOURI DURING THE NEXT COUPLE OF DAYS. THE PLACEMENT OF THE FRONT AND CONVECTION ASSOCIATED WITH THIS BOUNDARY WILL BE THE MAIN FORECAST CHALLENGE FOR THE WEEKEND. ISOLATED CONVECTIVE CELLS HAVE SPROUTED DURING THE LAST HOUR OVER THE REGION. I AM EXPECTING THE GREATEST CONCENTRATION DURING THE NEXT SEVERAL HOURS AHEAD OF A CONVECTIVELY INDUCED VORTICITY MAX TRACKING INTO THE NORTHWEST TIP OF MISSOURI. THE BEST COVERAGE WILL LIKELY BE IN SOUTHERN IOWA THIS EVENING IN THE VICINITY OF A WARM FRONT ALONG THE I-80 CORRIDOR, BUT SCATTERED CONVECTIVE ACTIVITY WILL BE POSSIBLE AS FAR SOUTH AS ST. JOSEPH TO MACON. THE NAM AND GFS DIFFER ON THE FORECAST POSITION OF THE BOUNDARY BY TOMORROW MORNING. I PREFER THE SLOWER GFS SINCE THE NAM HAS HAD A BIAS THE LAST FEW DAYS PUSHING BOUNDARIES TOO FAR SOUTH. USING THE GFS AS GUIDANCE SCATTERED ELEVATED CONVECTION WILL BE POSSIBLE AS FAR SOUTH AS KANSAS CITY AND MOBERLY BY SUNRISE TOMORROW MORNING. THERE IS A CONSIDERABLE DIFFERENCE IN THE LOW LEVEL MOISTURE PROFILE TOMORROW INTO SATURDAY. THE GFS POOLS HIGHER 850MB DEWPOINTS ALONG AND SOUTH OF THE BOUNDARY WHILE THE NAM MIXES MOISTURE OUT. LOOKING AT THE RAOBS OVER THE SOUTHERN PLAINS THIS MORNING THERE IS A HEALTHY MOISTURE FEED INTO THE REGION AND I WOULD EXPECT SOME POOLING AS THE GFS SUGGESTS. WITH THIS SAID, CONVECTION FORMING OVER THE HIGH TERRAIN IN COLORADO AND KANSAS TOMORROW AFTERNOON WILL HAVE A DECENT CHANCE OF PROPAGATING INTO EASTERN KANSAS AND WESTERN MISSOURI TOMORROW NIGHT AND SATURDAY. I BELIEVE THAT THE 12Z GFS SUFFERS FROM CONVECTIVE FEEDBACK, BUT MAY NOT BE TOO FAR OFF THE MARK GENERATING A LONG LIVED MCS TOMORROW EVENING. I HAVE CHOSEN TO PLACE HIGHEST PRECIPITATION CHANCES LATE FRIDAY NIGHT INTO SATURDAY FOR THIS REASON. EVEN USING THE SLOWER GFS, THE FRONT WILL BE QUICKER TO MOVE INTO THE REGION THAN OUR PREVIOUS FORECAST. I HAVE LOWERED TEMPERATURES FOR TOMORROW IN LINE WITH GUIDANCE, BUT THIS IS A LOW CONFIDENCE FORECAST. IF CONVECTION FAILS TO DEVELOP TONIGHT, SUNSHINE WILL BE MORE PREVALENT TOMORROW AND READINGS COULD ONCE AGAIN BE UP INTO THE LOWER TO MID 90S. IF CONVECTION DOES FORM, AND LINGERS INTO THE AFTERNOON, LOWER 80S MAY BE ALL THAT WE CAN MUSTER. KOCH THE FRONT SHOULD STILL BE LINGERING AROUND THE REGION AT THE START OF THE WEEK. WITH SUCH A STRONG RIDGE TO THE SOUTH...EXPECT THE FRONT WILL HAVE A DIFFICULT TIME MAKING IT VERY FAR SOUTH. RIDGE IS FORECAST TO BUILD BACK IN THROUGH THE FIRST HALF OF THE WEEK...PUSHING THE FRONT AND BEST PRECIP CHANCES BACK NORTH. CURRENTLY THINKING THE BOUNDARY SHOULD BE NORTH AND EAST OF THE FORECAST AREA BY TUESDAY. HAVE CONTINUED THE DRY FORECAST BEYOND THAT...WITH THE RETURN OF NEAR NORMAL TEMPERATURES. NRR && .PREV DISCUSSION... 1015 AM THU... PRECIPITATION CHANCES ARE DECREASING OVER NORTHEAST MISSOURI AS WINDS AT 850 MB VEER IN THE WAKE OF A SHORTWAVE SHEARING THROUGH NORTHERN IOWA THIS MORNING. SHOWERS THAT OCCURRED EARLIER IN THE MACON AND KIRKSVILLE AREAS HAVE MOVED INTO ILLINOIS AND THE FOCUS FOR WARM ADVECTION PRECIPITATION WILL REMAIN IN NORTHERN ILLINOIS AND SOUTHERN WISCONSIN THROUGH EARLY THIS AFTERNOON WITH THE BEST LOW LEVEL THETA-E ADVECTION. THE FRONT STALLED OVER NORTHERN MISSOURI HAS BEGUN TO LIFT NORTHWARD. WINDS HAVE SHIFTED TO THE SOUTHEAST IN SOUTHEASTERN NEBRASKA, AND PRESSURE FALLS ALONG THE INTERSTATE 80 CORRIDOR ARE AN INDICATION THAT THE FRONT WILL JUMP INTO CENTRAL IOWA BY MID AFTERNOON. THE AIRMASS OVER EASTERN KANSAS AND NORTHERN MISSOURI WILL BE UNCAPPED THIS AFTERNOON, BUT THE PRIMARY FOCUS FOR STORMS THIS AFTERNOON WILL BE TIED TO FRONT IN EASTERN NEBRASKA THROUGH CENTRAL IOWA. IVE LOWERED TEMPERATURES A COUPLE DEGREES IN KANSAS CITY AND SAINT JOSEPH. THICK CIRRUS THIS MORNING HAS DELAYED OUR WARM UP THUS FAR. TEMPERATURES ARE RUNNING 3 OR 4 DEGREES COOLER THAN YESTERDAY AT THIS TIME. CLOUDS WILL DECREASE THIS AFTERNOON SO DESPITE THE SLOW START, READINGS SHOULD STILL HAVE NO PROBLEM REACHING THE MID 90S. KOCH && 553 AM THU... QUICK ADJUSTMENT TO THE FORECAST FOR THE MORNING HOURS BASED ON RADAR TRENDS. ISOLATED STORMS HAVE POPPED UP EAST OF A LINE RUNNING FORM SEDALIA...TO CHILLICOTHE...TO PRINCETON THIS MORNING. SATELLITE AND PROFILER WINDS POINT AT THESE STORMS...AND THE ONES IN THE FAR NORTHWEST CORNER...BEING THE RESULT OF THE BROAD AND WEAK LLJ. I HAVE ADDED ISOLATED POPS TO THE ZONES IN THE EASTERN THIRD OF THE FORECAST AREA FOR A FEW HOURS THIS MORNING TO COVER THE ACTIVITY FROM CENTRAL THROUGH NORTH CENTRAL MISSOURI. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. WFO EAX
Hazardous weather outlook, Aug 12, 12:59 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CDT FRI AUG 12 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1259 PM CDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STATIONARY FRONT DRAPED ACROSS THE REGION WILL PROVIDE THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. THE PRECIPITATION IS EXPECTED TO INCREASE SOMEWHAT IN COVERAGE AND CONTINUE THROUGH THE NIGHT. ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM PRODUCING LARGE HAIL AND DAMAGING WINDS IS POSSIBLE THIS AFTERNOON AND EVENING...THE MAIN WEATHER THREAT WILL BE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A THREAT ACROSS THE ENTIRE REGION THROUGH SUNDAY NIGHT AND POSSIBLY INTO MONDAY...AS THE FRONTAL BOUNDARY REMAINS NEARLY STATIONARY DURING THIS PERIOD. SEVERAL ROUNDS OF THUNDERSTORMS ARE FORECAST TO MOVE ACROSS NORTHERN AND CENTRAL MISSOURI AND EAST CENTRAL KANSAS. AN ISOLATED SEVERE STORM IS POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS. THERE WILL BE ABUNDANT MOISTURE AVAILABLE TO FUEL HEAVY RAIN PRODUCING STORMS. THERE VERY WELL COULD BE STORMS WHICH MOVE ACROSS THE SAME REGION WHICH MAY HAVE ALREADY RECEIVED HEAVY RAINFALL. SINCE IT HAS BEEN VERY DRY FOR A PROLONGED PERIOD...HEAVY RAINS OVER A SHORT PERIOD WILL HAVE A DIFFICULT TIME BEING ABSORBED BY THE SUN- BAKED CLAY SOIL. THIS COULD LEAD TO EXCESSIVE RUNOFF AND FLOODING PROBLEMS OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 12, 4:05 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 405 PM CDT FRI AUG 12 2005 KSZ105-MOZ037-043-122145- CASS-JACKSON-JOHNSON- 405 PM CDT FRI AUG 12 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON...NORTHWESTERN CASS AND SOUTHWESTERN JACKSON COUNTIES... AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEAWOOD...OR 10 MILES EAST OF OLATHE... MOVING EAST AT 20 MPH. THIS STORM WILL BE... 6 MILES NORTH OF BELTON BY 410 PM CDT. NEAR GRANDVIEW BY 415 PM CDT. 6 MILES SOUTH OF RAYTOWN BY 430 PM CDT. NEAR LEES SUMMIT BY 440 PM CDT. 5 MILES NORTH OF GREENWOOD BY 445 PM CDT. WINDS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...TORRENTIAL RAINFALL CAN BE EXPECTED WITH THIS STORM... WITH UP TO TWO INCH OF RAIN IN ONE HALF HOUR POSSIBLE. SF
Special weather statement, Aug 12, 4:20 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 420 PM CDT FRI AUG 12 2005 MOZ030-037-038-122215- JACKSON-LAFAYETTE-RAY- 420 PM CDT FRI AUG 12 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN JACKSON...SOUTHERN RAY AND WESTERN LAFAYETTE COUNTIES... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OAK GROVE...OR 25 MILES EAST OF KANSAS CITY ...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE... NEAR ODESSA BY 430 PM CDT. NEAR WELLINGTON BY 450 PM CDT. 5 MILES NORTHWEST OF MAYVIEW BY 500 PM CDT. WINDS BETWEEN 40 AND 50 MPH AND PEA SIZE OR SMALLER HAIL ARE EXPECTED WITH THIS STORM. IN ADDITION...RAINFALL RATES OF 3 TO 4 INCHES OF RAIN PER HOUR CAN BE EXPECTED WITH THIS STORM. SF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:45 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.